MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFRUCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFRUCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 01/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event has not been returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted."device iteration is afx2".
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately, 5 months post initial procedure the patient presented with a aneurysm rupture and duodenum damage.The physician performed an emergency endovascular aneurysm repair and elected to place an excluder cuff (non-endologix).The excluder cuff was successfully implanted, but the patient passed away from excessive bleeding.Duodenum damage was caused by the impact and pressure from aneurysm rupture and not due to device contact.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately, 5 months post initial procedure the patient presented with a aneurysm rupture and duodenum damage.The physician performed an emergency endovascular aneurysm repair and elected to place an excluder cuff (non-endologix).The excluder cuff was successfully implanted, but the patient passed away from excessive bleeding.Duodenum damage was caused by the impact and pressure from aneurysm rupture and not due to device contact.Correction: the patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).It was noted that the vessel condition was not good at initial implant with thrombi in the proximal landing zone.Post computerized tomography showed that the aneurysm size had decreased.Patient status was good.Approximately, 5 months post initial procedure the patient presented with stomach pain and thrombi was identified outside of the graft.The physician performed an emergency endovascular aneurysm repair due to aneurysm rupture and duodenum damage.An excluder cuff (non-endologix) was successfully implanted; however, the patient passed away from excessive bleeding.The doctor stated that the duodenum damage was caused by the impact and pressure from aneurysm rupture and not due to device contact.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type iiia endoleak of the aortic components with complete component separation and rupture was confirmed.The report of the additional endovascular procedure (placement of a non endologix proximal extension) was confirmed.The report of the patient death was unconfirmed due to a lack of relevant medical records.The pre-planning image provided showed proximal thrombus and calcifications (cautionary product use condition).Device, user or anatomy relatedness of this event could not be determined.Procedure related harms for this event include abnormal bleeding and the reported mesenteric ischemia.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted; therefore, no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2 corrections: b1: adverse event/product problem - updated b5: describe event or problem ¿ updated h6: device code ¿ remove 3190 h6: result code ¿ remove 3233 h6: conclusion code ¿ remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFRUCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9759423
Report Number2031527-2020-00065
Device Sequence Number714075
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)200323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Model NumberBEA22-70/I16-30
Device Lot Number2231742-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT # 2088142-001; VELA SUPRARENAL, LOT # 2088142-001
Outcome Attributed to Adverse Event Death;
Patient Age70 YR